MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305758
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd eclipse¿ needles experienced the needle and syringe separating/spinning out during use.The following information was provided by the initial reporter: lot # 9361589, ref# 305758.Issue: we have recently had a few incidents where an rn is administering an immunotherapy injection and the needle remains in the patient, and disengages from bd 1ml tb syringe.Exchanging the 26g needle that comes on the 1ml tb syringe, with the 27g needle is our usual practice in allergy.There hasn't been an issue with this until recently, and it is concerning, as the patient does not receive the appropriate dose of immunotherapy ordered, and this could potentially harm the patient and/or caregiver.After a fellow rn spoke with other departments, apparently this has been happening on occasion.We originally intended to contact your company, to see if there was a problem with this specific lot # (9361589) of needles, to notify you of these events, and inquire if other customers are having similar issues.Upon further investigation, we noticed the 27g needles we have been placing on the tb syringes are to be used with luer lock syringes only.We believe this occurred because we of the type of syringe we were using.If you would still like a sample to investigate the product, please let me know how to go about sending that.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.Per customer response: i believe it has occurred approximately 4 times, twice this month on (b)(6) 2020.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.See h.10.
 
Event or Problem Description
It was reported that an unspecified number of bd eclipse¿ needles experienced the needle and syringe separating/spinning out during use.The following information was provided by the initial reporter: lot # 9361589, ref# (b)(4) issue: we have recently had a few incidents where an rn is administering an immunotherapy injection and the needle remains in the patient, and disengages from bd 1ml tb syringe.Exchanging the 26g needle that comes on the 1ml tb syringe, with the 27g needle is our usual practice in allergy.There hasn't been an issue with this until recently, and it is concerning, as the patient does not receive the appropriate dose of immunotherapy ordered, and this could potentially harm the patient and/or caregiver.After a fellow rn spoke with other departments, apparently this has been happening on occasion.We originally intended to contact your company, to see if there was a problem with this specific lot # (9361589) of needles, to notify you of these events, and inquire if other customers are having similar issues.Upon further investigation, we noticed the 27g needles we have been placing on the tb syringes are to be used with luer lock syringes only.We believe this occurred because we of the type of syringe we were using.If you would still like a sample to investigate the product, please let me know how to go about sending that.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.Per customer response: i believe it has occurred approximately 4 times, twice this month on 7/17/2020.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10411626
Report Number8041187-2020-00487
Device Sequence Number2809132
Product Code FMI
UDI-Device Identifier30382903057581
UDI-Public30382903057581
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305758
Device Catalogue Number305758
Device Lot Number9361589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;